Article

Asymptotic analysis of a size-structured cannibalism model with infinite dimensional environmental feedback

Citation

Farkas JZ & Hagen T (2009) Asymptotic analysis of a size-structured cannibalism model with infinite dimensional environmental feedback. Communications on Pure and Applied Analysis, 8 (6), pp. 1825-1839. http://aimsciences.org/journals/displayArticles.jsp?paperID=4448; https://doi.org/10.3934/cpaa.2009.8.1825

Abstract
In this work we consider a size-structured cannibalism model with the model ingredients (fertility, growth, and mortality rate) depending on size (ranging over an infinite domain) and on a general function of the standing population (environmental feedback). Our focus is on the asymptotic behavior of the system, in particular on the effect of cannibalism on the long-term dynamics. To this end, we formally linearize the system about steady state and establish conditions in terms of the model ingredients which yield uniform exponential stability of the governing linear semigroup. We also show how the point spectrum of the linearized semigroup generator can be characterized in the special case of a separable attack rate and establish a general instability result. Further spectral analysis allows us to give conditions for asynchronous exponential growth of the linear semigroup.

Keywords
Size-structured populations; cannibalism; linear semigroup methods; asynchronous exponential growth; Population dynamics; Parent and adult child; Animal populations Mathematical models

Journal
Communications on Pure and Applied Analysis: Volume 8, Issue 6

StatusPublished
Publication date30/11/2009
URLhttp://hdl.handle.net/1893/1999
PublisherAmerican Institute of Mathematical Sciences (AIMS)
Publisher URLhttp://aimsciences.org/…jsp?paperID=4448
ISSN1534-0392